MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE; INTRODUCER, CATHETER
Catalog Number 301803MS
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a preface sheath.The brk needle was advanced through the preface sheath and the dilator was sheared off.The sheath was replaced and the case continued.No patient consequence.A farapulse¿ generator was in use.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 07-jul-2025.The resistance was between devices.No alteration on the shaft surface.The soft tip was not folded nor wrinkled on itself.The inner part of the sheath was sheered off.Minimal resistance with the sheath.It was a transseptal needle which caused the damage to the sheath and not a catheter or dilator.The needle was able to move within the sheath enough to sheer the inside of the sheath.The needle was stuck in the sheath was due to high resistance.The brk needle (not extra sharp version) was used.Damage was observed on the shaft.Due to the additional information received, updated the h6.Medical device problem code from break (a0401) to material protrusion / extrusion (a0411) and device-device incompatibility (a1702).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation was completed on 06-aug-2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.A device history record review was performed for the finished device lot number 18223285 and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.H4.Device manufacture date has been added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22391321
Report Number2029046-2025-02166
Device Sequence Number8994666
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public(01)10846835000030(17)260630(10)18223285
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number301803MS
Device Lot Number18223285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer07/07/2025
08/06/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/31/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BRK NEEDLE.; UNK FARAPULSE¿ GENERATOR.; UNK NGEN SYSTEM.; UNK_CARTO 3.
Patient SexUnknown